Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Baltimore/Washington

June 1, 2012Loudoun County, Virginia; Frederick County, Howard County, Montgomery County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 1, 2012, 2:38 PM EDT for Loudoun County, Virginia; Frederick County, Howard County, Montgomery County, Maryland. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2012, 2:38 PM EDT (18:38 UTC)
Expired
Jun 1, 2012, 3:30 PM EDT
In force
52 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Frederick County, MD, Howard County, MD, Montgomery County, MD, Loudoun County, VA

The radar

The Sterling radar (KLWX), 34 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:28 PM EDTTornado WatchSPC8 hr
Jun 1, 1:50 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:28 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 1, 2:28 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
228 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING
AND OVERNIGHT. THIS SYSTEM WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SEVERE WEATHER LIKELY. AN UPPER TROUGH WILL
MOVE ACROSS THE EASTERN STATES SATURDAY AND PERSIST ALONG THE
EASTERN SEABOARD THROUGH THE MIDDLE PART OF NEXT WEEK. THIS WILL
MAINTAIN AN A SOMEWHAT UNSETTLED PATTERN SUNDAY THROUGH THE MIDDLE
PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLICATED SYNOPTIC PATTERN THIS AFTERNOON. LOW PRESSURE CENTER
CURRENTLY LOCATED OVER THE SOUTHERN GREAT LAKES...WITH A STRONG COLD
FRONT STRETCHING SOUTHWARD TO THE DEEP SOUTH. A WARM FRONT IS DRAPED
ACROSS THE MASON DIXON LINE.

MULTICELLULAR CLUSTERS HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF
THE COLD FRONT THIS AFTERNOON. IN ADDITION...A LINE OF THUNDERSTORMS
IS EXPECTED TO DEVELOP ALONG THE APPROACHING COLD FRONT. NICE
INVERTED V MODIFIED SOUNDING SHOWS THE POTENTIAL FOR DAMAGING WIND
GUSTS WITH ANY CONVECTION THAT DEVELOPS. TORNADOES WILL BE  POSSIBLE
IN THE ACTIVITY AHEAD OF THE FRONT AND ALONG THE QLCS LINE ALONG THE
COLD FRONT THIS EVENING. QLCS FEATURES ARE CLIMATOLOGICAL LY FAVORED
EAST OF THE BLUE RIDGE...AND ONLY MINIMAL INSTABILITY IS NECESSARY.
SO...STRONG/SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EVEN
WITH THE LOSS OF HEATING.

THE QLCS LINE ALONG THE FRONTAL BOUNDARY SHOULD BEGIN IMPACTING THE
WESTERN CWFA AROUND 5 TO 6 PM...CROSSING THE BLUE RIDGE AROUND 7 TO
8 PM...AND FINALLY EAST OF THE CWFA BETWEEN 10 AND MIDNIGHT. THE
MULTICELLULAR CONVECTION AHEAD OF THE FRONT CONTINUES TO FILL IN
EAST OF THE BLUE RIDGE THIS AFTERNOON.

PWATS HAVE DOUBLED FROM LAST NIGHTS SOUNDING TO AROUND 1.5 INCHES.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH
ACTIVITY EXPECTED ALONG THE PRE-FRONTAL TROUGH AND THE COLD
FRONT...FLASH FLOODING WILL BE POSSIBLE WHERE STORMS REPEATEDLY MOVE
ACROSS. IN ADDITION...AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE
LAST WEEK OR SO...IE DC...PRINCE WILLIAM...WESTERN MARYLAND AND
PORTIONS OF THE WEST VIRGINIA PANHANDLE WILL BE EVEN MORE
SUSCEPTIBLE TO FLASH FLOODING.

PRECIP WILL END FROM WEST TO EAST AFTER MIDNIGHT IN MOST
LOCALES...BUT MAY HANG ON ALONG THE WESTERN SHORE OF THE CHESAPEAKE
BAY THROUGH MORNING AS THE COLD FRONT SLOWS DOWN.
&&

.SHORT TERM /SATURDAY THROUGH SATURDAY/...
SATURDAY...SFC HIGH PRESSURE BRIEFLY BUILDS EAST ACROSS THE MID
ATLANTIC IN THE WAKE OF THE COLD FRONT. EXPECT WLY WINDS 15 TO 20
MPH. TEMPERATURES RETURN BELOW NORMAL WITH MID 70S AND MOSTLY SUNNY
SKIES FOR SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER TROUGH SETS UP ACROSS THE ERN CONUS SATURDAY NIGHT AND
PERSISTS AT LEAST INTO THE MIDDLE PART OF NEXT WEEK. SHORTWAVES ARE
EXPECTED TO CROSS THE REGION THROUGH EARLY NEXT WEEK THOUGH
CONFIDENCE IS LOW ENOUGH TO NOT WARRANT BETTER THAN LOW CHANCE POPS.
DETAILS ON THE IMPACTS OF THIS COMPLEX PATTERN WILL STILL NOT BE
AVAILABLE FOR PROBABLY A COUPLE MORE DAYS. THROUGH THE
EXTENDED...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST BELOW NORMAL
WITH EITHER CLOUDS OR COOLER CANADIAN SOURCED AIR ACROSS THE REGION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MVFR/IFR CONDITIONS EXPECTED THIS AFTERNOON AND EVENING AS SHOWERS
AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS THE MID
ATLANTIC.  SOME STORMS ARE CAPABLE OF 60 KT AND GREATER WINDS...
LARGE HAIL...AND ISOLATED TORNADOES.  AN ADDITIONAL LINE OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE REGION EARLY
THIS EVENING WITH 1-2 HRS OF IFR CONDITIONS POSSIBLE.

COLD FRONT WILL CROSS THE REGION TONIGHT AND WINDS WILL SHIFT TO THE
NORTHWEST AT 5-10 KNOTS OVERNIGHT.

HIGH PRESSURE BRIEFLY RETURNS FOR SATURDAY WITH WLY FLOW 15 KT WITH
GUSTS AS HIGH AS 20 KT. A SEMI-ACTIVE WEATHER PATTERN CAN THEN BE
EXPECTED SUNDAY INTO NEXT WEEK AS AN UPPER TROUGH PERSISTS ACROSS
THE ERN CONUS.

&&

.MARINE...
STRONG COLD FRONT WILL MOVE THROUGH THE WATERS OVERNIGHT. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING
AND INTO THE OVERNIGHT HOURS. TORNADO WATCH IN EFFECT UNTIL 9 PM. NO
CHANGES TO THE SMALL CRAFT ADVISORY NEEDED. WINDS WILL SHIFT AROUND
TO THE WEST BEHIND THE FRONT TOWARDS DAWN.

WLY FLOW EXPECTED TO REMAIN BELOW 18 KT ON SATURDAY SO NO SMALL
CRAFT ADVISORY AS OF THIS TIME. A SEMI-ACTIVE WEATHER PATTERN IS
THEN SUNDAY INTO NEXT WEEK UNDER AN UPPER TROUGH.

&&

.TIDES/COASTAL FLOODING...
LESSER PREFERRED HIGH TIDE THIS EVENING WILL BE CLOSE BUT EXPECTED
BELOW MINOR CRITERIA AT SENSITIVE LOCATIONS. HOWEVER...THE EARLY
MORNING PREFERRED HIGH TIDE WILL PROBABLY EXCEED MINOR AT
SENSITIVE LOCATIONS. THE COLD FRONT WILL BE COMING THROUGH LATE
TONIGHT...SO THAT MAY DISRUPT THE INCREASE IN WATER LEVELS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543.

&&

LISTEMAA/SHEFFIELD/JACKSON
Hazardous weather outlook, Jun 1, 1:40 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT FRI JUN 1 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
140 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON
INTO THE EVENING HOURS. IN ADDITION...A LINE OF THUNDERSTORMS WILL
DEVELOP ALONG A STRONG COLD FRONT AND MOVE THROUGH THE
METROPOLITAN AREAS BETWEEN 7 PM AND MIDNIGHT. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND
TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE TONIGHT ALONG
THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER...PARTICULARLY AT SENSITIVE LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
140 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STRONG
COLD FRONT AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Jun 1, 1:22 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
122 PM EDT FRI JUN 1 2012

VAZ030-031-042-501-011800-
WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
122 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT WARREN...CLARKE...NORTHERN FAUQUIER
AND LOUDOUN COUNTIES...

AT 122 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF BLUE MOUNTAIN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE BLUEMONT.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

HTS/KRAMAR
LAT...LON 3918 7794 3907 7771 3890 7798 3895 7808
TIME...MOT...LOC 1722Z 215DEG 20KT 3896 7799
Special weather statement, Jun 1, 1:40 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT FRI JUN 1 2012

VAZ042-052-501-502-011815-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA-
140 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN
FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND LOUDOUN
COUNTIES...

AT 140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF BROAD RUN...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE ARCOLA...SOUTH RIDING...BRAMBLETON...
BROADLANDS AND OATLANDS.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3905 7768 3901 7741 3871 7765 3875 7780
TIME...MOT...LOC 1740Z 202DEG 28KT 3881 7768

KRAMAR
Special weather statement, Jun 1, 1:42 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
142 PM EDT FRI JUN 1 2012

VAZ056-011830-
SPOTSYLVANIA VA-
142 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT SPOTSYLVANIA COUNTY...

AT 142 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF GLENORA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE MASSAPONAX.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3802 7775 3803 7776 3804 7775 3805 7778
      3808 7779 3808 7782 3810 7784 3835 7767
      3823 7740 3807 7754 3799 7764
TIME...MOT...LOC 1742Z 210DEG 25KT 3798 7778

HTS
Special weather statement, Jun 1, 1:47 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
147 PM EDT FRI JUN 1 2012

MDZ004-009-VAZ042-011830-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-
147 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK...MONTGOMERY AND LOUDOUN
COUNTIES...

AT 147 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LANSDOWNE...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE POINT OF ROCKS AND BALLENGER CREEK.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

&&

LAT...LON 3942 7759 3937 7728 3906 7747 3906 7761
TIME...MOT...LOC 1747Z 192DEG 22KT 3910 7751

HTS
Special weather statement, Jun 1, 2:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT FRI JUN 1 2012

DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031-
036>040-042-050>057-501>504-WVZ050>053-055-501>506-020015-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
205 PM EDT FRI JUN 1 2012

...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING FOR
WASHINGTON DC/BALTIMORE METROPOLITAN AREAS AND SURROUNDING REGION...

A SERIES OF STRONG-TO-SEVERE STORMS ARE LIKELY ACROSS THE
WASHINGTON DC/BALTIMORE METROPOLITAN AREAS AND SURROUNDING REGION THIS
AFTERNOON AND EVENING. THIS WILL BRING AN INCREASED THREAT OF
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES TO THE REGION
IN TWO ROUNDS.

THE FIRST ROUND OF ANTICIPATED SEVERE WEATHER HAS STARTED. SCATTERED
STRONG-TO-SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP EAST FROM
THE BLUE RIDGE AND MOVE NORTH THROUGH THE WASHINGTON/BALTIMORE
REGION THROUGH 6 PM. THREATS WITH THIS ACTIVITY ARE DAMAGING WIND
GUSTS...LARGE HAIL...ISOLATED TORNADOES...AND VERY HEAVY RAIN.

THE SECOND ROUND OF SEVERE WEATHER WILL CROSS THE REGION DURING
THE EVENING FROM THE WEST AS A LINE OF THUNDERSTORMS DEVELOPS OVER
CENTRAL WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS AFTERNOON. THE
LINE OF THUNDERSTORMS WILL STRENGTHEN WHILE MOVING EAST ACROSS THE
THE INTERSTATE 81 CORRIDOR BETWEEN 5 PM AND 7 PM...THEN ACROSS THE
INTESTATE 95 CORRIDOR BETWEEN 6 AND 8 PM...BEFORE FINALLY REACHING
THE CHESAPEAKE BAY AROUND 9 PM. THE PRIMARY THREAT FROM THIS ROUND
OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS AND ISOLATED
TORNADOES.

ALTHOUGH ALL OF THE REGION HAS THE POSSIBILITY OF EXPERIENCING
TORNADOES TODAY...THE MOST LIKELY TIME WILL BE FROM 6 TO 9 PM IN AN
AREA ALONG THE INTERSTATE 95 CORRIDOR FROM FREDERICKSBURG VIRGINIA
NORTH TO BALTIMORE MD THEN EAST TO THE CHESAPEAKE BAY. THIS AREA INCLUDES
THE MAJOR METROPOLITAN AREAS OF WASHINGTON DC AND BALTIMORE
MARYLAND.

WHILE THESE ARE THE BEST APPROXIMATIONS FOR TIMING AT THIS
MOMENT...RESIDENTS...BUSINESSES...AND VISITORS ACROSS THE REGION
SHOULD BE PREPARED FOR SEVERE WEATHER ANYTIME THIS AFTERNOON THROUGH
MIDNIGHT TONIGHT...AND HAVE A SAFETY PLAN IN PLACE.

KEEP IN MIND THAT EVEN THOUGH THE WEATHER MAY BE CALM AT TIMES
DURING SEVERE THUNDERSTORM OR TORNADO WATCHES...CONDITIONS CAN
DETERIORATE RAPIDLY AND BECOME LIFE THREATENING.

A TORNADO WATCH IS IN EFFECT FOR THE REGION UNTIL 9 PM THIS EVENING.

PLEASE MONITOR THE WEATHER AND TUNE INTO NOAA WEATHER RADIO...ALONG
WITH YOUR FAVORITE RADIO...TELEVISION...OR INTERNET WEATHER
INFORMATION SOURCE FOR UPDATED INFORMATION.

LEE/JACKSON
Special weather statement, Jun 1, 2:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT FRI JUN 1 2012

DCZ001-VAZ052>055-011900-
DISTRICT OF COLUMBIA DC-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
STAFFORD VA-FAIRFAX VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
219 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD AND
FAIRFAX COUNTIES...

AT 219 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INDEPENDENT HILL...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE FAIRFAX STATION...BURKE...MANTUA...
FAIRFAX...ANNANDALE...MERRIFIELD...DUNN LORING...TYSONS CORNER...THE
I66 AND I495 INTERCHANGE AND PIMMIT HILLS.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3901 7732 3890 7705 3854 7736 3862 7757
TIME...MOT...LOC 1819Z 211DEG 31KT 3867 7740

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:21 AM EDTSpecial Weather StatementLWXAlbemarle, Greene, City of Charlottesville24 min
Jun 1, 1:22 PM EDTSpecial Weather StatementLWXClarke38 min
Jun 1, 1:40 PM EDTSpecial Weather StatementLWXCity of Manassas35 min
Jun 1, 1:42 PM EDTSpecial Weather StatementLWXSpotsylvania48 min
Jun 1, 1:49 PM EDTSevere Thunderstorm WarningLWXFauquier, Loudoun, Prince William41 min
Jun 1, 1:56 PM EDTSevere Thunderstorm WarningLWXAugusta, Nelson49 min
Jun 1, 2:05 PM EDTSevere Thunderstorm WarningLWXLoudoun40 min
Jun 1, 2:14 PM EDTTornado WarningLWXNelson31 min
Jun 1, 2:19 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas and 1 more41 min
Jun 1, 2:19 PM EDTTornado WarningLWXLoudoun26 min
Jun 1, 2:37 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson, City of Charlottesville53 min
Jun 1, 2:44 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, City of Fairfax, City of Falls Church46 min
Jun 1, 2:59 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 3:04 PM EDTSpecial Marine WarningLWX41 min
Jun 1, 3:16 PM EDTSevere Thunderstorm WarningLWXSpotsylvania44 min
Jun 1, 3:20 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford40 min
Jun 1, 3:23 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church52 min
Jun 1, 3:29 PM EDTFlash Flood WarningLWXAlbemarle, City of Charlottesville3 hr
Jun 1, 3:38 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 3:40 PM EDTFlash Flood WatchLWXArlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 18 more8 hr
Jun 1, 3:45 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Madison, Orange45 min
Jun 1, 3:47 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William43 min
Jun 1, 3:48 PM EDTSpecial Marine WarningLWX117 min
Jun 1, 4:15 PM EDTFlash Flood WarningLWXFauquier, Prince William, City of Manassas3 hr
Jun 1, 4:23 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William37 min
Jun 1, 4:29 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Alexandria46 min
Jun 1, 4:49 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria41 min
Jun 1, 4:51 PM EDTSpecial Marine WarningLWX39 min
Jun 1, 4:58 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Prince William, Stafford, City of Fairfax, City of Manassas and 1 more32 min
Jun 1, 5:05 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford25 min
Jun 1, 5:07 PM EDTTornado WarningLWXFairfax, Prince William18 min
Jun 1, 5:27 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 5:32 PM EDTFlash Flood WarningLWXArlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more6 hr
Jun 1, 5:36 PM EDTSpecial Marine WarningLWX114 min
Jun 1, 5:49 PM EDTSevere Thunderstorm WarningLWXFrederick41 min
Jun 1, 6:06 PM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church2 hr
Jun 1, 6:11 PM EDTSevere Thunderstorm WarningLWXFrederick, Page, Shenandoah, Warren49 min
Jun 1, 6:12 PM EDTTornado WarningLWXFrederick, Page, Shenandoah, Warren33 min
Jun 1, 6:14 PM EDTTornado WarningLWXFrederick31 min
Jun 1, 6:29 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick46 min
Jun 1, 6:35 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg40 min
Jun 1, 7:29 PM EDTSpecial Marine WarningLWX91 min
Jun 1, 7:29 PM EDTSevere Thunderstorm WarningLWXKing George31 min
Jun 1, 7:35 PM EDTSpecial Marine WarningLWX25 min
Jun 1, 7:52 PM EDTSpecial Marine WarningLWX113 min
Jun 1, 7:55 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 1:47 PM EDTSpecial Weather StatementLWXMontgomery43 min
Jun 1, 2:16 PM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery29 min
Jun 1, 2:35 PM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery25 min
Jun 1, 2:54 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery66 min
Jun 1, 2:54 PM EDTTornado WarningLWXCarroll51 min
Jun 1, 3:06 PM EDTTornado WarningLWXCarroll, Howard, Montgomery24 min
Jun 1, 3:18 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard, Montgomery6 hr
Jun 1, 3:30 PM EDTTornado WarningLWXBaltimore, Carroll, Harford45 min
Jun 1, 4:07 PM EDTFlash Flood WarningLWXBaltimore, Carroll6 hr
Jun 1, 4:12 PM EDTTornado WarningLWXCharles, Prince George's33 min
Jun 1, 4:13 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Montgomery, Prince George's32 min
Jun 1, 4:22 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll23 min
Jun 1, 4:24 PM EDTTornado WarningLWXBaltimore, Carroll36 min
Jun 1, 4:31 PM EDTTornado WarningLWXAnne Arundel, Baltimore, Howard29 min
Jun 1, 4:43 PM EDTTornado WarningLWXPrince George's32 min
Jun 1, 4:46 PM EDTSevere Thunderstorm WarningLWXSaint Mary's44 min
Jun 1, 4:51 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, City of Baltimore39 min
Jun 1, 5:22 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford38 min
Jun 1, 5:23 PM EDTTornado WarningLWXAnne Arundel, Howard, Prince George's37 min
Jun 1, 5:28 PM EDTTornado WarningLWXFrederick32 min
Jun 1, 5:36 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore6 hr
Jun 1, 5:56 PM EDTTornado WarningLWXHarford34 min
Jun 1, 5:56 PM EDTTornado WarningLWXAnne Arundel, Baltimore, Howard23 min
Jun 1, 6:16 PM EDTFlash Flood WarningLWXBaltimore, Harford6 hr
Jun 1, 6:22 PM EDTTornado WarningLWXHarford38 min
Jun 1, 6:35 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Howard, Montgomery, Prince George's5 hr
Jun 1, 6:55 PM EDTTornado WarningLWXAnne Arundel, Howard, Prince George's35 min
Jun 1, 7:15 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore26 min
Jun 1, 7:19 PM EDTTornado WarningLWXAnne Arundel, Baltimore, City of Baltimore26 min
Jun 1, 7:20 PM EDTSevere Thunderstorm WarningLWXWashington40 min
Jun 1, 7:35 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, City of Baltimore40 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.